Lemme de l'ombre et non divergence des horosphères d'une variété géométriquement finie  [ Shadow Lemma and nondivergence of the horospheres of a geometrically finite manifold ]
Annales de l'Institut Fourier, Volume 54 (2004) no. 4, p. 939-987
In this work, we prove first the Shadow Lemma on geometrically finite manifolds with variable negative curvature. This result gives sharp estimates on the decreasing behavior of the Patterson measure of shadows, on the boundary at infinity of the manifold. We deduce a result of nondivergence of the horospheres of the manifold. More precisely, we prove the tightness of natural averages on large horospherical balls ; in other words, there is no loss of mass due to the lack of compacity of the manifold.
Dans cet article, nous établissons dans un premier temps un lemme de l'ombre dans le cas des variétés géométriquement finies à courbure négative variable. Ce théorème donne des estimées très précises de la décroissance de la mesure de Patterson des ombres, sur le bord à l'infini de telles variétés. Nous en déduisons un résultat de non divergence des horosphères. Plus précisément, nous considérons certaines moyennes naturelles sur de grandes boules horosphériques, dont nous montrons la tension lorsque le rayon des boules tend vers l'infini; en d'autres termes, la non compacité de la variété n'entraîne pas de perte de masse pour ces moyennes.
DOI : https://doi.org/10.5802/aif.2039
Classification:  37D40,  37C85,  28D99
Keywords: horospheres, geometrically finite manifolds, nondivergence (or tightness), Shadow Lemma, Patterson measure
@article{AIF_2004__54_4_939_0,
     author = {Schapira, Barbara},
     title = {Lemme de l'ombre et non divergence des horosph\`eres d'une vari\'et\'e g\'eom\'etriquement finie},
     journal = {Annales de l'Institut Fourier},
     publisher = {Association des Annales de l'institut Fourier},
     volume = {54},
     number = {4},
     year = {2004},
     pages = {939-987},
     doi = {10.5802/aif.2039},
     zbl = {1063.37029},
     mrnumber = {2111017},
     language = {fr},
     url = {http://www.numdam.org/item/AIF_2004__54_4_939_0}
}
Schapira, Barbara. Lemme de l'ombre et non divergence des horosphères d'une variété géométriquement finie. Annales de l'Institut Fourier, Volume 54 (2004) no. 4, pp. 939-987. doi : 10.5802/aif.2039. http://www.numdam.org/item/AIF_2004__54_4_939_0/

[Bo] B.H. Bowditch Geometrical finiteness with variable negative curvature, Duke Math. J., Tome 77 (1995), pp. 229-274 | MR 1317633 | Zbl 0877.57018

[Bou] M. Bourdon Structure conforme au bord et flot géodésique d'un CAT(-1)-espace, Enseign. Math. (2), Tome 41 (1995), pp. 63-102 | MR 1341941 | Zbl 0871.58069

[CDP] M. Coornaert; T. Delzant; A. Papadopoulos Géométrie et théorie des groupes, Les groupes hyperboliques de Gromov, Springer-Verlag, Berlin (Lecture Notes in Math.) Tome 1441 (1990) | Zbl 0727.20018

[CI] K. Corlette; A. Iozzi Limit sets of discrete groups of isometries of exotic hyperbolic spaces, Trans. Amer. Math. Soc., Tome 351 (1999), pp. 1507-1530 | MR 1458321 | Zbl 0932.37011

[Da1] S.G. Dani On uniformly distributed orbits of certain horocycle flows, Ergodic Theory Dyn. Systems, Tome 2 (1982), pp. 139-158 | MR 693971 | Zbl 0504.22006

[Da2] S.G. Dani On Orbits of unipotent flows on homogeneous spaces, Ergodic Theory Dyn. Systems, Tome 4 (1984), pp. 25-34 | MR 758891 | Zbl 0557.22008

[Da3] S.G. Dani On Orbits of unipotent flows on homogeneous spaces, II, Ergodic Theory Dyn. Systems, Tome 6 (1986), pp. 167-182 | MR 857195 | Zbl 0601.22003

[Dal] F. Dal'Bo Topologie du feuilletage fortement stable, Ann. Inst. Fourier, Tome 50 (2000) no. 3, pp. 981-993 | Numdam | MR 1779902 | Zbl 0965.53054

[DOP] F. Dal'Bo; J.-P. Otal; M. Peigné Séries de Poincaré des groupes géométriquement finis, Israel J. Math., Tome 118 (2000), pp. 109-124 | MR 1776078 | Zbl 0968.53023

[Eb] P.B. Eberlein Geodesic flows on negatively curved manifolds I, Ann. of Math. (2), Tome 95 (1972), pp. 492-510 | MR 310926 | Zbl 0217.47304

[EF] N. Enriquez; J. Franchi Masse des pointes, temps de retour et enroulements en courbure négative, Bull. Soc. Math. France, Tome 130 (2002) no. 3, pp. 349-386 | Numdam | MR 1943882 | Zbl 1035.37026

[GH] É. Ghys; P. De La Harpe Sur les groupes hyperboliques d'après Mikhael Gromov (Berne, 1988), Birkhäuser, Boston, MA (Progr. Math.) Tome vol. 83 (1990), pp. 1-25 | Zbl 0731.20025

[He] G.A. Hedlund Fuchsian groups and transitive horocycles, Duke Math. J., Tome 2 (1936), pp. 530-542 | JFM 62.0392.03 | MR 1545946 | Zbl 0015.10201

[HP1] S. Hersonsky; F. Paulin On the rigidity of discrete isometry groups of negatively curved spaces, Comment. Math. Helv., Tome 72 (1997), pp. 349-388 | MR 1476054 | Zbl 0908.57009

[HP2] S. Hersonsky; F. Paulin Counting orbit points in coverings of negatively curved manifolds and Hausdorff dimension of cusp excursions (2004) (à paraître dans Ergodic Theory Dyn. Systems) | MR 2060999 | Zbl 1059.37022

[Ka] V.A. Kaimanovich Invariant measures of the geodesic flow and measures at infinity on negatively curved manifolds, Ann. IHP, Physique Théorique, Tome 53 (1990) no. 4, pp. 361-393 | Numdam | MR 1096098 | Zbl 0725.58026

[Ma] G.A. Margulis On the action of unipotent groups in the space of lattices, Proc. of the Summer School on Groups Representations (Bolyai Janos Math. Soc., Budapest) (1971), pp. 365-370 | Zbl 0305.22014

[MW] Y. Minsky; B. Weiss Nondivergence of horocyclic flows on moduli space, J. reine angew. Math., Tome 552 (2002), pp. 131-177 | MR 1940435 | Zbl 01832924

[Ne] F. Newberger On the Patterson-Sullivan measure for geometrically finite groups acting on complex or quaternionic hyperbolic spaces, Geom. Dedicata, Tome 97 (2003), pp. 215-249 | MR 2003699 | Zbl 1024.37026

[Pa] S.J. Patterson The limit set of a Fuchsian group, Acta Math., Tome 136 (1976) no. 3-4, pp. 241-273 | MR 450547 | Zbl 0336.30005

[Pe1] M. Peigné Mesures de Hausdorff de l'ensemble limite de groupes kleiniens géométriquement finis (1999-2000) (Notes du groupe de travail de systèmes dynamiques, Orléans)

[Pe2] M. Peigné On the Patterson-Sullivan measure of some discrete groups of isometries, Israel J. Math., Tome 133 (2003), pp. 77-88 | MR 1968423 | Zbl 1017.37022

[Ro] T. Roblin Sur la fonction orbitale des groupes discrets en courbure négative, Ann. Inst. Fourier, Tome 52 (2002) no. 1, pp. 145-151 | Numdam | MR 1881574 | Zbl 1008.20040

[Ru] D.J. Rudolph Ergodic behaviour of Sullivan's geometric measure on a geometrically finite hyperbolic manifold, Ergodic Theory Dynam. Systems, Tome 2 (1982), pp. 491-512 | MR 721736 | Zbl 0525.58025

[S1] D. Sullivan The density at infinity of a discrete group of hyperbolic motions, Publ. Math. IHÉS, Tome 50 (1979), pp. 171-202 | Numdam | MR 556586 | Zbl 0439.30034

[S2] D. Sullivan Entropy, Hausdorff measures old and new, and limit sets of geometrically finite Kleinian groups, Acta Math., Tome 153 (1984), pp. 259-277 | MR 766265 | Zbl 0566.58022

[Sc] B. Schapira Equidistribution of the horocycles of a geometrically finite surface (2003) (Prépublication du MAPMO, arxiv preprint math.DS/0306258) | MR 2180113 | Zbl 1094.37015

[SV] B. Stratmann; S.L. Velani The Patterson measure for geometrically finite groups with parabolic elements, new and old, Proc. London Math. Soc. (3), Tome 71 (1995) no. 1, pp. 197-220 | MR 1327939 | Zbl 0821.58026

[Yu] C. Yue The ergodic Theory of discrete isometry groups on manifolds of variable negative curvature, Trans. Am. Math. Soc., Tome 348 (1996), pp. 4965-5005 | MR 1348871 | Zbl 0864.58047